MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD EXT SET 15CM SMALL BORE SPIN NUT; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385151
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The customer states: "they did not save the packaging, but the only 2 lot numbers that we have in house are lot 2088292 and lot 3138952." it is unknown what lot number(s) were affected.2088292, mfg 2022-04-29, exp 2025-02-28.3138952, mfg 2023-05-18, exp 2026-04-30.
 
Event or Problem Description
It was reported that bd ext set 15cm small bore spin nut septum is not properly adhered.The following information was provided by the initial reporter: our nicu has reported 2 different instances of leaking q-syte at the connection.It appears that the rubber on the end of q-syte is not properly adhered causing a leak from the side of the rubber connection.I have both samples available if needed.
 
Event or Problem Description
Follow up: 1.Please provide the date of event.First event was 1-15-24; second event was 1-28-24.2.Is there any sample available? ¿yes, both samples are available.Additional information received on 01-apr-2024.For each event, the product was switched to a new product until they found one that didn¿t leak.There was no harm to any patients.I have the shipping label and will send that out today.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 opened used samples submitted for evaluation.The reported issue of leakage was confirmed upon inspection and testing of the samples.Visual analysis of the samples showed that there were no abnormalities or damages on the samples.However, during leakage testing, both samples showed signs of leakage.The samples were than examined in greater detail, and a tear in the column walls of each sample were observed.This damage can occur during manufacturing due to misalignment of components during assembly.This damage can also occur during use if excessive actuations or extraneous force is applied to the product.Since the samples were returned in a used state, we cannot confirm if the damage was a result of the manufacturing process or incorrect handling of the devices.As a precaution it is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of there being no failures during use.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.

Brand Name
BD EXT SET 15CM SMALL BORE SPIN NUT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18719752
Report Number1710034-2024-00110
Device Sequence Number7786160
Product Code FPA
UDI-Device Identifier00382903851515
UDI-Public(01)00382903851515
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number385151
Device Lot Number2088292
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown